Boca Raton, FL
A 44-year-old female asked:
My husband has been taking ppi's daily for the last 10+years for severe gerd.i am concerned about long term use. can it increase risk of heart attack?
1 doctor answer • 1 doctor weighed in
Gastroenterology 15 years experience
Not clear: A recent study suggested a possible relationship (http://www.ncbi.nlm.nih.gov/pubmed/26061035) but this risk was estimated about 1.16 times. More data is needed to establish a true cause-effect relationship. However, I advise my patients who have a strong family history or personal history of heart disease or risk factors for heart disease to look at alternatives including diet/lifestyle changes.
2.1k viewsAnswered >2 years ago
Last updated Oct 25, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.